MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4.5MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4.5MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035474510
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a.Com (anterior communicating artery) aneurysm endovascular coil embolization procedure in the patient with multi-vessel disease, while advancement of the subject coil into the microcatheter it showed resistance for further continuous introduction of the coil inside aneurysm.So the operator tried to withdraw the coil which got stuck into the microcatheter and detached prematurely without any detachment attempt with detachment system.Therefore operator withdrew the microcatheter from patient vasculature with the prematurely detached coil in it.The procedure was completed successfully after smooth deployment of the two coils into the target aneurysm using same microcatheter.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection indicated that the delivery wire was found to be kinked/bent.The delivery wire proximal contact was found to be intact.The main coil was found to be detached from the delivery wire.The main coil was found to be severely stretched.The main coil suture was found to be damaged.Functional inspection: main coil prematurely detached/separated inside patient functional test ¿ not applicable.Coil in catheter friction functional test ¿ unable to perform as the main coil was found to be detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject coil prematurely detached inside the microcatheter.Additional information provided by the customer indicated that the patients anatomy was tortuous, the device prepared as per the dfu.The device was returned and the main coil had been detached from the delivery wire, the main coil had been stretched and the suture damaged, the delivery wire was also kinked.It is probable that the main coil was stretched and detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors will be assigned to the reported coil in catheter friction and main coil prematurely detached/separated during use and to the analyzed coil delivery wire kinked/bent, main coil suture damage, main coil prematurely detached/separated during use and main coil stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 4.5MM X 12CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11697876
Report Number3008881809-2021-00168
Device Sequence Number3481138
Product Code HCG
UDI-Device Identifier04546540714787
UDI-Public04546540714787
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberM0035474510
Device Catalogue NumberM0035474510
Device Lot Number22190660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICRO CATHETER (STRYKER)